MAUDE Adverse Event Report: MEDTRONIC COVIDIEN NV PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC COVIDIEN NV PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-25
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline met resistance in the marksman catheter.The patient was undergoing surgery for treatment of a saccular, fusiform aneurysm in the right posterior communicating artery with a max diameter of 8.1 mm and a 5.8 mm neck diameter.The landing zone was 8.1 mm distally and 4.2 mm proximally.The access vessel was the femoral artery with a 6.1 mm diameter.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure showed stent adhesion and contrast agent retention.It was reported that after thorough hydration, the pipeline stent was pushed to go to the target position through the microcatheter.Due to the short length of the c7 segment, it was planned to anchor the stent¿s tip end in the m1 segment of the middle cerebral artery.The surgeon encountered considerable resistance while pushing the stent.Upon reaching the straight section of m1, the tip end of the stent was deployed, deploying approximately 8 mm at the intended site, and the tip end opened smoothly.Attempts were made to further push the stent to increase tension, and the surgeon repositioned by pulling back.After confirming the anchoring position with angiography, the mid-section of the stent was deployed.Upon passing the internal carotid bifurcation, flattening occurred.The surgeon adjusted the tension and attempted to further deploy 4 mm, then alternated between increasing and decreasing tension multiple times, but the stent still failed to open.The surgeon then attempted to fully retrieve the stent.Significant resistance was encountered during retrieval, but the stent was eventually completely retrieved into the microcatheter.Upon reattempting deployment, the surgeon noted much less resistance when pushing the stent.After pushing the stent by 6 mm, the stent body was still not visible under fluoroscopy, raising suspicion of stent detachment.Magnification under fluoroscopy revealed that the stent was inside the microcatheter tip.The surgeon then withdrew the entire assembly from the body.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu) and not used off-label.No patient symptoms or complications were associated with this event.Ancillary devices include a marksman catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated: b5, d9, h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.¿ h6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was determined to be vessel tortuosity and high resistance to stent deli very.Deployment failure occurred in the middle section of the pipeline device, which had been placed within a vessel bend.No additional steps or devices, such as resheathing, wire/catheter manipulation, or balloon angioplasty, were attempted to open the pipelin e.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): a pipeline flex embolization device and a marksman catheter were returned for analysis within a shipping box and within an opened pipeline flex embolization device inner pouch.Visual inspection/damage location details: the pipeline flex was returned stuck within an rhv connected to marksman catheter.The rhv was removed from the marksman hub.An attempt to remove the pipeline from the markman catheter was made and unsuccessful.The marksman catheter was dissected longitudinally to gain access to the pipeline device.(pli-10) no bends or kinks were found with the pipeline pushwire.The hypotube was found to be stretched and ptfe was found to be pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be damaged.The pipeline braid distal and proximal ends were found to be opened and frayed.During removal of pipeline from markman catheter the pipeline braid was inadvertently cut.No other anomalies were observed.(pli-20) the marksman total length was measured to be 159.4cm.The marksman useable length was measured to be 151.6cm.Upon visual inspection, no damages were found with the marksman hub.The mark sman catheter body was found to be kinked at ~149.6cm, at ~107.8cm, at ~12.3cm and at ~7.0cm from distal tip.The distal tip was found to be flattened.No other anomalies were observed.Testing/analysis (including sem reports): the marksman catheter was unable to be used for resistance testing due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as the distal braid end was found to be opened.Based on the device analysis and reported information, the customer¿s report of ¿resistance/stuck during delivery¿ was confirmed as the pipeline flex returned stuck within the marksman catheter.Resistance can occur during tracking, deployment and re-sheathing of the device in distal and tortuous anatomies.In addition, resistance can occur due to failure to maintain a continuous flush, or pipeline is pulled back/torqued during delivery.The customer reported the vessel anatomy was severe in tortuosity.The root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.It is likely the damages (kinked) found with the marksman catheter body contributed to the reported resistance.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC COVIDIEN NV
tijuana
Manufacturer (Section G)
MEDTRONIC COVIDIEN NV
tijuana
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23052950
Report Number2029214-2025-02019
Device Sequence Number9347015
Product Code OUT
UDI-Device Identifier00763000284374
UDI-Public(01)00763000284374(17)270813(10)B773238
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-25
Device Catalogue NumberPED2-400-25
Device Lot NumberB773238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/23/2025
11/04/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/23/2025
11/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale